TITLE

Late onset hepatitis and prolonged deterioration in hepatic function associated with nevirapine therapy

AUTHOR(S)
Clarke, S.; Harrington, P.; Condon, C.; Kelleher, D.; Smith, O. P.; Mulcahy, F.
PUB. DATE
May 2000
SOURCE
International Journal of STD & AIDS;May2000, Vol. 11 Issue 5, p336
SOURCE TYPE
Academic Journal
DOC. TYPE
journal article
ABSTRACT
The aetiology of hepatic dysfunction in patients with HIV infection is multifactorial. Re-activation of hepatitis C infection, drug toxicity, and opportunistic infections are all potential causes. Nevirapine (NVP) is a non-nucleoside reverse transcriptase inhibitor used as part of combination antiretroviral therapy for the treatment of HIV infection. It is associated with a significant incidence of hepatotoxicity, usually occurring in the initial month of therapy. We report the case of a 49-year-old man who developed NVP-induced prolonged hepatotoxicity 5 months after commencing antiretroviral therapy.
ACCESSION #
31900315

 

Related Articles

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics